Has anyone tried Benicar? How does it's effectiveness compare with Diovan.
I have been having a hard time getting my pressure down. I'm recently quit smoking (1 month) and my pressure has soared ever since! 150/85 before quitting, 175/95 after. Go figure. The doctor can't seem to get it down. Beta blockers turn me into a zombie, ACEs give me a terrible cough, Calcium channel blockers swell my feet so badly I can hardly walk. Diovan used to work somewhat, but now is not dealing with these high numbers.
Anybody got any suggestions? I'm at my wits end.
[This message has been edited by hiddy3 (edited 05-16-2003).]
I had the same problem when I stopped smoking. My blood pressure soared for the first several months. I later found out that it's quite common for that to happen. It's yet another way of our bodies saying "HEY! What's up! What are you doing to me!" Getting rid of the toxins, etc....thankfully, mine lowered a few months after I stopped. I'm still on HBP meds, but I noticed a change after a while, after my body adjusted to the shock of stopping the nicotine, etc. I'm not on the medication you mentioned, but just thought I'd throw my $.02 in for ya. Congratulations on stopping too!
Thanks for the reply DAnn!
So glad that you told me that your pressure shot up after quitting also. I couldn't find anyone who this had happened to, and now I don't feel so bad. Thanks for the no smoking congrats. Continued success to you too.
Side effects, side effects. Who knew it would be such a struggle!@!@????
You say ARBs gave you a cough. I presume you meant the ACEs...because Diovan is an ARB, so is Benicar.
Benicar is the newest and latest addition to the ARB family and I hear good things about it from several people posting here.
I myself am on Diovan which works great for me, but if it's not getting your #s down, maybe Benicar is the way to go. Even if they are in the same 'class" it doesn't mean one might not work much better than the other for you.
Hang on for a bit...I bet you'll be hearing from some Benicar users any minute!
Thanks for catching that mistake. Yes, I did mean ACEs give me the cough (I just edited the original post).
Hopefully I can get a handle on this blood pressure thing. I'm so tired of battling with it. Glad to hear that the Diovan is working for you. Thank the Lord.
Thanks again for the reply. I really appreciate it. : )